MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X280MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X280MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34301280S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Sterile packing was defective.Implant could not be used.Outer packing was not damaged.Another nail was used to complete the medical procedure.Surgical delay of 2 minutes not longer.No other consequences reported.
 
Event or Problem Description
Sterile packing was defective.Implant could not be used.Outer packing was not damaged.Another nail was used to complete the medical procedure.Surgical delay of 2minutes not longer.No other consequences reported.
 
Additional Manufacturer Narrative
The reported event that long nail kit r1.5, ti, right gamma3® ø11x280mm x 130° packaging blister was damaged could be confirmed.A deviation due to incorrect packaging of the nail kit into the cardboard box could be excluded as the found damage shows significant traces of an impact or contact by another object.No discrepancies were reported during incoming inspection at distribution site.Thus, we exclude that the damage was generated during the packaging process or during shipment from stryker kiel to the distribution site.Furthermore, according to event details the damaged blister was noticed ¿during opening the packing¿.The damage could have been best presented in original condition, which have been possible in this case.The crack is obviously visible and stripping off the tyvek lid® was not necessary in this case.Based on the information given an exact root cause could not be determined but it could not be excluded that the damage occurred during handling/storage at the hospital site, which is beyond the manufacturer¿s control.However, the originator of the damage found cannot be determined in this case.The device inspection revealed the following: we received a long nail kit r1.5, ti, right gamma3® ø11x280mm x 130° within its original cardboard box and without overwrapping.After unpacking a cracked blister becomes visible.The tyvek® lid was already completely stripped off.The nail and set screw were not placed in original position, which is supported by the imprints at the pe-foam blocks.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X280MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8182748
Report Number0009610622-2018-01516
Device Sequence Number2792018
Product Code HSB
UDI-Device Identifier07613252273943
UDI-Public07613252273943
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number34301280S
Device Lot NumberK0948A7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;